# SDR 2018FA0000117

- Difficulty date: March 23, 2018
- Submitted: March 23, 2018
- Operation: General aviation
- Aircraft: N579W
- Make and model: Cirrus SR20
- Aircraft serial: 1639
- Aircraft time: 2,265 hours
- Engine: Cont IO360ES
- Engine time: 1,819 hours
- Propeller: Hartzl BHCJ2Y*
- System (JASC): 2700 · Flight Control System
- Part: Hinge Bracket
- Part number: SEEPROBLEMDISCRI
- Condition: Corroded
- Location: Te Flap
- Part time: 2,265 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PROBLEM AREA BY VISUAL INSPECTION - RIGHT AND LEFT FLAP HINGE BRACKET SEVERE CORROSION AND PRONE TO CRACKS LEADING UP TO THE BOLT HOLES THAT ATTACH THE BRACKET TO THE AIR FRAME OR AT THE FLAP MOUNTING HOLES IF CORROSION PROGRESSES AND NOT DETECTED AND CAN LEAD TO POSSIBLE FLAP SEPARATION FROM FLAP BRACKET OR SEPARATION FROM FLAP BRACKET TO AIR FRAME. THIS CORROSION APPEARS TO BE A PROBLEM WITH SR20 & SR22 MODELS BUT SHOULDN'T LIMIT THE INSPECTION ON SR22T MODELS. THE CORROSION FOUND RANGES FROM AIRCRAFT TOTAL TIME OF 1300.00 - 2200.0 HOURS BY VISUAL INSPECTION AND THE HINGE FLAP BRACKET FAIRING STOPS NEED TO BE REMOVED AND FLAP BRACKET FAIRINGS ROTATED FORWARD FOR A THOROUGH INSPECTION OF THE ENTIRE BRACKET. FLAP BRACKET PART NUMBERS AS FOLLOWS- LEFT HAND INBOARD 14571-007, CENTER 14572-004, OUTBOARD 14573-004. RIGHT HAND 14571-008, CENTER 14572-004, OUTBOARD 14573-004.
